Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 227, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 7, 2000, 5:01 PM CDT for Monroe County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2000, 5:01 PM CDT (22:01 UTC)
- Expired
- Aug 7, 2000, 5:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Monroe County, AL
The radar
The Mobile radar (KMOB), 129 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 751 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 072205 SVRMOB ALC099-072230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 501 PM CDT MON AUG 7 2000 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONROE COUNTY IN ALABAMA * UNTIL 530 PM CDT * AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTHEAST OF MONROEVILLE...MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE EAST OF BEATRICE AT 525 PM CDT. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MOBILE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:34 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Aug 7, 2:34 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 234 PM CDT MON AUG 7 2000 NOT MUCH TO SPEAK OFF TODAY AS WEATHER CHARTS...ALTHOUGH WITH DIFFERING MAGNITUDE...MAINTAIN MID LEVEL RIDGING OVER THE DEEP SOUTH INTO THE MID WEEK. SURFACE HIGH PRESSURE LOOKS TO REMAIN STRETCHED FROM OFF THE SOUTHEAST US COAST BACK WEST ACROSS THE NORTHERN GULF. AROUND THE PERIPHERY OF THE MID LEVEL RIDGE...INVERTED TROF OVER THE CENTRAL GULF CONTINUES WEST...APPROACHING THE TEXAS COAST TUESDAY. OUTSIDE OF TROF EXITING WEST OF AREA...SEE NO REASON WHY MESOSCALE FEATURES/FOCUSING MECHANISMS WILL BE ANY DIFFERENT NEXT COUPLE DAYS WITH SOUTHERLY BOUNDARY LAYER FLOW SUPPORTING A SLOW NORTHWARD MIGRATION OF THE COASTAL SEABREEZE FRONT. QUESTION WILL BE THE AMOUNT OF DEEP LAYER MOISTURE AND COVERAGE AMOUNT...WHICH LOOKS TO DIMINISH BEGINNING TUE NIGHT INTO WED OVER THE NORTHERN GULF STATES. WILL BREAK OUT INTERIOR COASTAL ZONES...OFFERING A CHANCE HERE ON TUE AS SEA BREEZE OSCILLATES SLOWLY NORTH INTERACTING WITH RESIDUAL DEEP LAYER MOISTURE. EVENING ACTIVITY LOOKS MINIMAL WITH PATCHY FOG DEVELOPING LATE. PERSISTENCE IN TEMPERATURES A GOOD ROAD TO TAKE. OF NOTE...DISTURBED WEATHER OVER BELIZE...NORTHWARD ACROSS THE YUCATAN CONTINUES TO THE WEST AND WILL BE A NON FACTOR IN OUR WEATHER. EXTENDED RANGE...SHOWS MID LEVEL HEIGHTS LOWERING FROM EASTERN STATES DOWN TO THE GULF COAST LATE IN THE WEEK. WILL HAVE TO CONSIDER THE APPROACH OF TROPICAL WAVES AS WELL LATE IN THE WEEK FOR ADDED MOISTURE...ALTHOUGH MODELS DIFFER ON THEIR SOLUTIONS ON THESE. THE MID LEVEL WEAKNESS ALONE...PRESENTS A THREAT OF SCATTERED STORMS SO WILL GO WITH THIS FOR NOW. /10 PRELIMINARY NUMBERS... MOB BB 075/091 075/092 075 1012- PNS BB 077/091 077/091 077 1012- DTS BB 079/090 079/090 079 1012- GZH BB 071/093 072/093 072 10121 2R0 BB 071/093 072/093 072 10-1- 61A BB 071/093 072/093 072 10010 .MOB... AL...NONE. FL...NONE. MS...NONE.
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.